Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 87, NWS Lincoln, IL

April 14, 2006Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 14, 2006, 6:19 PM CDT for Vermilion County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2006, 6:19 PM CDT (23:19 UTC)
Expired
Apr 14, 2006, 7:00 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Vermilion County, IL

The radar

The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:19 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 142319
SVRILX
ILC183-150000-
/O.NEW.KILX.SV.W.0087.060414T2319Z-060415T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS.

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RANKIN...OR ABOUT 12 MILES NORTHEAST OF
  PAXTON...AND WAS MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOOPESTON...
  ROSSVILLE...

OTHER LOCATIONS IN THE WARNING INCLUDE...ALVIN...HENNING AND
BISMARCK.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4049 8794 4041 8795 4015 8754 4050 8753

$$

KH
1 follow-up statement
000 
WWUS53 KILX 142336
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT FRI APR 14 2006

ILC183-150000-
/O.CON.KILX.SV.W.0087.000000T0000Z-060415T0000Z/
VERMILION-
636 PM CDT FRI APR 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN VERMILION COUNTY...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HOOPESTON...OR ABOUT 21 MILES EAST
OF PAXTON...MOVING EAST AT 45 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...  
  HOOPESTON.
  ALVIN.
  BISMARCK.
  CHENEYVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4049 8794 4041 8795 4015 8754 4050 8753

$$

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 14, 3:45 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT FRI APR 14 2006

.DISCUSSION...
MAIN CONCERNS ARE SEVERE STORMS OVER THE NEXT FEW DAYS. MODELS HAD
SOME TIMING AND PLACEMENT DIFFERENCES IN THE SHORT TERM WITH RESPECT
TO THE WARM FRONTAL POSITION AND CONVECTIVE DEVELOPMENT. GFS HAVING
SOME CONVECTIVE FEEDBACK ISSUES THROUGH DAY 3. ECMWF AND CANADIAN
ARE CLOSER TO GFS...WITHOUT THE FEEDBACK. HPC WENT WITH NAM IN SHORT
TERM AND BLEND FROM DAY 3 ON. WILL TRY TO BLEND CANADIAN AND NAM
FOR DETAILS.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
WARM SECTOR IN PLACE ACROSS ALL OF C IL THIS AFTERNOON. WARM FRONT
REFORMED TO OUR NORTH AFTER LAST NIGHTS SEVERE STORMS. LINGERING
OUTFLOW BOUNDARIES FROM THE RECENT STORMS ARE TOUGH TO DISTINGUISH
IN RADAR IMAGES AT THE MOMENT...BUT ARE LIKELY STILL PRESENT.
INSTABILITY PARAMS ARE ALL STRONGER THAN LAST EVENING...AND SPC HAS
UPGRADED THE SOUTHEAST 1/2 OF OUR CWA INTO THE MODERATE CATEGORY.
DEWPOINTS HAVE CLIMBED INTO THE LOWER 60S IN OUR CWA...SO SURFACED
BASED STORMS MORE LIKELY LATE THIS AFTERNOON AND EVENING. THE
PRIMARY FOCUS FOR SEVERE WEATHER SHOULD BE HAIL AND WIND...WITH
ISOLATED TORS POSSIBLE. DIRECTIONAL SHEAR IS BECOMING BETTER IN OUR
SE AREA WHERE THE WINDS ARE BACKING OVER THE LAST FEW HOURS...SO
ROTATING SUPERCELLS MORE LIKELY THERE. WENT WITH LIKELY POPS AND
SEVERE WORDING IN THE MOD RISK AREA...AND CHC POPS WITH SVR WORDING
IN ALL BUT THE FAR N ZONES...OUTSIDE OF THE SLIGHT RISK AREA.

SATURDAY WILL FEATURE A WARM FRONT TO OUR SOUTH...LIFTING NORTH
DURING THE AFTERNOON. STORMS ARE EXPECTED TO DEVELOP TOWARD LATE
AFTERNOON IN SC IL...WITH AN MCS DEVELOPING IN IOWA CLOSER TO THE
H5 SHORTWAVE. THAT STORM SHOULD PROGRESS EASTWARD ALONG THE WARM
FRONT DURING THE EVENING...WITH SEVERE WEATHER POSSIBLE. SPC HAS US
IN THE SLIGHT RISK FOR DAY 2. THE NORTHWEST PORTION OF THE CWA WILL
BE MORE LIKELY TO SEE SEVERE STORMS ON SATURDAY NIGHT...DUE TO THE
PROJECTED INSTABILITY PARAMS.

SUNDAY NIGHT WILL BE THE TIME WHEN UPPER AND SURFACE LOWS FINALLY
PUSH ACROSS IL. MORE STORMS SHOULD FIRE CLOSER TO THE SURFACE LOW
AFTER 6 PM. INSTABILITY WILL NOT BE AS FAVORABLE FOR STORMS...BUT
SOME SEVERE ACTIVITY WILL BE POSSIBLE.

LONG TERM...MONDAY THROUGH THURSDAY.
A COLD FRONT IS EXPECTED TO PUSH ACROSS IL ON TUESDAY...WITH SHOWERS
AND STORMS DEVELOPING LATE TUESDAY AFTERNOON AND EVENING. ONCE
AGAIN...INSTABILITY WILL NOT BE VERY STRONG...BUT THE COLD FRONT
WILL HAVE ENOUGH KICK FOR ADDITIONAL SEVERE WEATHER. COOLER DAYS ARE
ON TAP FOR WED AND THURSDAY...WITH ISOLATED SHOWERS THROUGH THE
EXTENDED PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Apr 14, 11:30 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI APR 14 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1130 AM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING FROM I-55 EAST...WITH A SLIGHT RISK WEST OF I-55.

AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY OVER CENTRAL IOWA
WILL COLLIDE WITH A VERY WARM AND MOIST AIR MASS OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THIS WILL LIKELY
PRODUCE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS
WITH A TORNADO ALSO POSSIBLE...ESPECIALLY BETWEEN 2 AND 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONTAL SYSTEM WILL REMAIN OVER THE AREA THROUGH THE EASTER
WEEKEND...BRINGING TWO MORE ROUNDS OF THUNDERSTORMS TO THE REGION
FOR LATER SATURDAY THROUGH SUNDAY. BOTH DAYS...THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREAT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY ALSO BE REQUIRED SATURDAY NIGHT AND SUNDAY.

HUETTL/AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:46 PM CDTTornado WarningILXKnox44 min
Apr 13, 10:29 PM CDTTornado WarningILXKnox46 min
Apr 13, 10:41 PM CDTSevere Thunderstorm WarningILXMarshall49 min
Apr 13, 10:51 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark54 min
Apr 13, 10:59 PM CDTSevere Thunderstorm WarningILXFulton61 min
Apr 13, 11:04 PM CDTSevere Thunderstorm WarningILXMcLean56 min
Apr 13, 11:12 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford63 min
Apr 13, 11:15 PM CDTTornado WarningILXKnox30 min
Apr 13, 11:22 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell53 min
Apr 13, 11:41 PM CDTSevere Thunderstorm WarningILXMcLean64 min
Apr 13, 11:44 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark61 min
Apr 13, 11:52 PM CDTSevere Thunderstorm WarningILXMcLean53 min
Apr 13, 11:56 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan64 min
Apr 14, 12:01 AM CDTSevere Thunderstorm WarningILXMcLean48 min
Apr 14, 12:15 AM CDTSevere Thunderstorm WarningILXTazewell30 min
Apr 14, 12:16 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford59 min
Apr 14, 12:24 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt66 min
Apr 14, 12:28 AM CDTTornado WarningILXLogan36 min
Apr 14, 12:35 AM CDTTornado WarningILXDeWitt, Macon40 min
Apr 14, 12:54 AM CDTSevere Thunderstorm WarningILXVermilion61 min
Apr 14, 12:56 AM CDTSevere Thunderstorm WarningILXMcLean64 min
Apr 14, 1:08 AM CDTSevere Thunderstorm WarningILXPiatt37 min
Apr 14, 1:22 AM CDTTornado WarningILXPiatt23 min
Apr 14, 1:31 AM CDTTornado WarningILXChampaign, Douglas29 min
Apr 14, 1:50 AM CDTSevere Thunderstorm WarningILXChampaign41 min
Apr 14, 8:59 AM CDTSevere Thunderstorm WarningILXFulton, Schuyler27 min
Apr 14, 9:17 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard58 min
Apr 14, 9:50 AM CDTSevere Thunderstorm WarningILXLogan, Sangamon44 min
Apr 14, 10:19 AM CDTSevere Thunderstorm WarningILXMacon49 min
Apr 14, 6:44 PM CDTTornado WarningILXVermilion16 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.